Smooth attractors of finite dimension for von Karman evolutions with nonlinear frictional damping localized in a boundary layer


GÜVEN GEREDELİ P. , Lasiecka I., Webster J. T.

JOURNAL OF DIFFERENTIAL EQUATIONS, vol.254, no.3, pp.1193-1229, 2013 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 254 Issue: 3
  • Publication Date: 2013
  • Doi Number: 10.1016/j.jde.2012.10.016
  • Title of Journal : JOURNAL OF DIFFERENTIAL EQUATIONS
  • Page Numbers: pp.1193-1229

Abstract

In this paper dynamic von Karman equations with localized interior damping supported in a boundary collar are considered. Hadamard well-posedness for von Karman plates with various types of nonlinear damping are well known, and the long-time behavior of nonlinear plates has been a topic of recent interest. Since the von Karman plate system is of "hyperbolic type" with critical nonlinearity (noncompact with respect to the phase space), this latter topic is particularly challenging in the case of geometrically constrained, nonlinear damping. In this paper we first show the existence of a compact global attractor for finite energy solutions, and we then prove that the attractor is both smooth and finite dimensional. Thus, the hyperbolic-like flow is stabilized asymptotically to a smooth and finite dimensional set. (C) 2012 Elsevier Inc. All rights reserved.